Tornado, Lafayette
- When
- December 9, 1:25 AM CST to 1:30 AM CST
- Where
- Lafayette County, Ridge
- Rating
- F1
- Path length
- 7 mi
- Path width
- 50 yd
- Injuries
- 1 direct, 0 indirect
- Property damage
- $250,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 30.167, -92.183
At least half a dozen homes were damaged from Ridge to Scott from a fast moving tornado. One man was injured when his mobile home flipped over.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
At least half a dozen homes were damaged from Ridge to Scott from a fast moving tornado. One man was injured when his mobile home flipped over.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Dec 8, 8:58 PM CST, 4 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 855 PM CST WED DEC 8 2004 .DISCUSSION... 8 PM SFC ANALYSIS SHOWS WARM FRONT CREEPING SLOWLY NORTHWARD... LOCATED BETWEEN LFT AND ARA ON WEST TO NEAR CAMERON AND MOVING THROUGH SABINE, TX CMAN STATION. 00Z LCH SOUNDING WAS LAUNCHED BETWEEN TSRA...SO SOME OF THE DATA MAY BE A BIT SUSPECT...BUT SHOWED THE INVERSION SIGNIFYING THE FRONTAL BOUNDARY AT 1300 FT...VERY SHALLOW. SPC HAS UPDATED THE DAY ONE OUTLOOK TO UPGRADE THE GENERAL TSTM TO SLIGHT RISK ACROSS SE TX/S LA...OR FROM I-10 SOUTH INTO THE GULF. OVER THE LAST COUPLE OF HOURS...TSRA HAS BE CONFINED MAINLY OFFSHORE OF SABINE PASS...AND SPREADING OVER MOST OF CAMERON... CALCASIEU...AND JEFF DAVIS PARISHES OF SW LA. NO FLOODING PROBLEMS SO FAR DUE TO THE RAPID NE MOVEMENT. HAD SEVERAL WEAK ELEVATED MESOS...WAY ABOVE THE INVERSION...BUT NEVER REACHING THE LOWER LAYERS OR THE SFC FOR THAT MATTER. THAT MAY CHANGE AFTER MIDNIGHT. LATEST H20 VAPOR SATELLITE ANIMATION SHOWS VIGOROUS SHORTWAVE SCREAMING EAST ACROSS TX TONIGHT...ALREADY IGNITING WHAT LOOKS LIKE TO BE MINIATURE SUPERCELLS 100 TO 200 NAUTICAL MILES INTO THE GULF. THE GREATEST POSSIBILITY FOR SVR WX WILL BE NEAR MIDNIGHT FOR THE COASTAL WATERS OUT 60 NAUTICAL MILES... AND AFTER MIDNIGHT TO 3 AM FOR THE SOUTHERN PARISHES OF LA. BELIEVE THE BEST DYNAMICS AND WARM FRONT WILL BE EAST OF SE TX...AND SOUTH OF THE INLAND AREAS OF SE TX/C LA. UPDATE OUT BY 9 PM. LANDRENEAU && .PREVIOUS DISCUSSION...WARM FRONT OVER NRN GULF CONTINUES TO MOVE SLOWLY NWD. DEWPOINTS NEAR 60 HAVE MADE THEIR WAY ALONG THE COAST WITH MID TO UPPER 60S DEWPOINTS EXPECTED TO MOVE INTO THE SRN HALF OF THE ZONES BY TONIGHT. ALREADY SEEING RAINS BEING CAUSED BY ISENTROPIC UPGLIDE BREAKING OUT ACROSS COASTAL ZONES AND SCNTRL LA. UPPER TROF MOVING INTO WEST TX WILL PUSH SFC TROF ACROSS THE AREA THURSDAY MORNING WITH SHOWERS AND TSTMS A GOOD BET OVERNIGHT AREAWIDE. COULD SEE AN ISOLATED SEVERE TSTM OR TWO AS RIGHT REAR QUAD OF SUBTROPICAL JET WILL BE OVER THE AREA PROVIDING PLENTY OF LIFT. ALSO LOOKING AT LOW-LEVEL JET AROUND 40KTS OVERNIGHT AS WELL. ON THE OTHER HAND...MOST OF THE AREA DOESNT GET INTO THE TRUE WARM SECTOR WHICH SHOULD STAY ACROSS THE EXTREME SRN ZONES. SO MOST OF THE STORMS WILL REMAIN ELEVATED THOUGH SOME SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE WITH THE STRONGER STORMS. HAVE CANCELLED FLOOD WATCH AS SYSTEM APPEARS TO BE MOVING TOO QUICKLY TO PRODUCE FLOODING RAINS. GENERALLY LOOKING FOR ONE TO TWO INCHES OF RAIN OVER SE TX INCREASING TO TWO TO THREE INCHES OVER THE EASTERN ZONES. THIS COULD CAUSE SOME POTENTIAL FLOODING OVER THE EASTERN AREA BUT IT APPEARS URBAN AND SMALL STREAM SHOULD COVER IT. RAIN SHOULD BE OUT OF SE TX BY SUNRISE AND ACADIANA BY VERY EARLY AFTERNOON. THEN LOOKING AT SEVERAL DAYS OF DRY WEATHER. UPPER TROF DEEPENS OVER THE ERN HALF OF THE U.S. AND WE FINALLY COME UNDER SOME GOOD NWLY FLOW ALOFT THRU THE WEEKEND. TEMPS BEHIND THE SFC TROF WILL STILL BE WARM TOMORROW BUT AS THE UPPER TROF DEEPENS AND THICKNESSES LOWER...COOLER WEATHER WILL BE IN STORE FRIDAY AND SATURDAY. QUICK WARMUP FORECAST FOR SUNDAY BEFORE ANOTHER FRONT COMES THROUGH LATE SUNDAY. NOT LOOKING FOR TOO MUCH IN THE WAY OF LOW-LEVEL MOISTURE WITH THE SYSTEM SO LEAVING POPS OUT OF THE FORECAST. THIS LOOKS TO BE THE STRONGEST FRONT OF THE SEASON SO FAR SUPPORTED BY A 1044 HIGH (ACCORDING TO THE GFS). WILEY && .AVIATION...SHOWERS AND THUNDERSTORMS WILL INCREASE ACROSS THE TAF SITES DURING THE EVENING AND CONTINUE OVERNIGHT. THUNDERSTORMS SHOULD BE OUT OF KBPT BY LATE TONIGHT...KLCH BY 12Z...AND KAEX AND KLFT BY AROUND 15Z OR SO. SKIES WILL QUICKLY CLEAR FROM WEST TO EAST. KUYPER && .PRELIMINARY POINT TEMPS/POPS... LCH 60 74 51 65 / 100 20 0 0 BPT 58 74 50 68 / 70 0 0 0 AEX 57 75 47 63 / 100 40 0 0 LFT 62 76 52 64 / 100 40 0 0 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 510 AM CST WED DEC 8 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 091100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 510 AM CST WED DEC 8 2004 .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL WILL MOVE IN FROM THE WEST AND SOUTH THIS AFTERNOON. HEAVIEST RAINS WILL BE TONIGHT AS A WARM FRONT COMBINES WITH A POTENT UPPER LEVEL TROF. TWO TO FOUR INCHES OF RAIN WILL BE POSSIBLE...MAINLY OVER CENTRAL AND SOUTH CENTRAL LOUISIANA WITH LESSER AMOUNTS TO THE WEST AND AWAY FROM THE COAST WHERE ABOUT AN INCH OF RAIN IS EXPECTED OVER INTERIOR SOUTHEAST TEXAS. A FLOOD WATCH FOR ALL EXCEPT INTERIOR SOUTHEAST TEXAS WILL BE IN EFFECT FOR TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... COOLER CONDITIONS ARE EXPECTED WITH NO ADDITIONAL RAIN. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL NOT BE REQUIRED...HOWEVER PLEASE RELAY ANY FLOODING INFORMATION TO THIS NWS OFFICE AT (337)477-5285. JS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1014 PM CST WED DEC 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1000 PM MARINE TSTM WIND 25 S RUTHERFORD BEACH 29.42N 93.16W
12/08/2004 40 MPH XXX XX PUBLIC
WEST CAM 144 RIG WORKER REPORTED WINDS IN EXCESS OF 40
MPH.
&&
JRPRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1022 PM CST WED DEC 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1000 PM MARINE TSTM WIND 25 S RUTHERFORD BEACH 29.42N 93.16W
12/08/2004 40 MPH XXX XX PUBLIC
WEST CAM 144 RIG WORKER REPORTED WINDS IN EXCESS OF 40
MPH.
1015 PM MARINE TSTM WIND 17 S RUTHERFORD BEACH 29.53N 93.15W
12/08/2004 40 MPH XXX XX PUBLIC
WEST CAM 71 RIG WORKER MEASURING 40 MPH WINDS.
&&
JRThe Lake Charles radar (KLCH), 99 km away, was scanning. The volume nearest the first event began at 07:23 UTC.
1 tornado. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2004Every state in 2004This day in weather historyThe tornado archive for Louisiana, 2004Warnings in Louisiana, December 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5431836.